Acta Mathematica Vietnamica

, Volume 44, Issue 3, pp 571–586 | Cite as

Frobenius and Cartier Algebras of Stanley–Reisner Rings (II)

  • Alberto F. BoixEmail author
  • Santiago Zarzuela


It is known that the Frobenius algebra of the injective hull of the residue field of a complete Stanley–Reisner ring (i.e., a formal power series ring modulo a squarefree monomial ideal) can be only principally generated or infinitely generated as algebra over its degree zero piece, and that this fact can be read off in the corresponding simplicial complex; in the infinite case, we exhibit a 1–1 correspondence between potential new generators appearing on each graded piece and certain pairs of faces of such a simplicial complex, and we use it to provide an alternative proof of the fact that these Frobenius algebras can only be either principally generated or infinitely generated.


Frobenius algebras Cartier algebras Stanley–Reisner rings Simplicial complexes Free faces 

Mathematics Subject Classification (2010)

13A35 MSC 13F55 



The authors would like to thank Eran Nevo, Claudiu Raicu and Kevin Tucker for their comments on an earlier draft of this manuscript. Part of this work was done when the first named author visited Northwestern University funded by the CASB fellowship program.

Funding Information

The first author is supported by Israel Science Foundation (grant No. 844/14) and Spanish Ministerio de Economía y Competitividad MTM2016-7881-P. The second author is supported by Spanish Ministerio de Economía y Competitividad MTM2016-7881-P.


  1. 1.
    Àlvarez Montaner, J., Boix, A.F., Zarzuela, S.: Frobenius and Cartier algebras of Stanley-Reisner rings. J. Algebra 358, 162–177 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Àlvarez Montaner, J., Yanagawa, K.: Addendum to “Frobenius and Cartier algebras of Stanley-Reisner rings”. J. Algebra 414, 300–304 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Blickle, M.: Test ideals via algebras of p e-linear maps. J. Algebraic Geom. 22(1), 49–83 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Blickle, M., Böckle, G.: Cartier modules: finiteness results. J. Reine Angew. Math. 661, 85–123 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Blickle, M., Schwede, K.: P − 1-Linear Maps in Algebra and Geometry. In: Commutative Algebra, pp. 123–305. Springer, New York (2013)Google Scholar
  6. 6.
    Boix, A.F., Zarzuela, S.: Freepairs.m2: a Macaulay2 package for computing all the maximal free pairs of a simplicial complex. Available at (2016)
  7. 7.
    Enescu, F., Yao, Y.: The Frobenius complexity of a local ring of prime characteristic. J. Algebra 459, 133–156 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Enescu, F., Yao, Y.: On the Frobenius complexity of determinantal rings. J. Pure Appl. Algebras 222(2), 414–432 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Grayson, D.R., Stillman, M.E.: Macaulay2, a software system for research in algebraic geometry. Available at (2013)
  10. 10.
    Katzman, M.: A non-finitely generated algebra of Frobenius maps. Proc. Am. Math. Soc. 138(7), 2381–2383 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Katzman, M., Schwede, K., Singh, A.K., Zhang, W.: Rings of Frobenius operators. Math. Proc. Camb. Philos. Soc. 157(1), 151–167 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kunz, E.: Characterizations of regular local rings for characteristic p. Am. J. Math. 91, 772–784 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lyubeznik, G., Smith, K.E.: On the commutation of the test ideal with localization and completion. Trans. Am. Math. Soc. 353(8), 3149–3180 (electronic) (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Maunder, C.: Algebraic Topoloby. Cambridge University Press, Cambridge (1980)Google Scholar
  15. 15.
    Schwede, K.: Test ideals in non-Q-Gorenstein rings. Trans. Am. Math. Soc. 363 (11), 5925–5941 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Sharp, R.Y., Yoshino, Y.: Right and left modules over the Frobenius skew polynomial ring in the F-finite case. Math. Proc. Camb. Philos. Soc. 150(3), 419–438 (2011)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2019

Authors and Affiliations

  1. 1.Department of MathematicsBen-Gurion University of the NegevBeer-ShevaIsrael
  2. 2.Departament de Matemàtiques i InformàticaUniversitat de BarcelonaBarcelonaSpain

Personalised recommendations